Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2014, 2:37 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 2:37 PM PDT (21:37 UTC)
- Expired
- Jul 25, 2014, 4:30 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 169 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WGUS55 KVEF 252137 FFWVEF CAC071-252330- /O.NEW.KVEF.FF.W.0033.140725T2137Z-140725T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT FRI JUL 25 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 430 PM PDT * AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 15 MILES EAST OF TWENTYNINE PALMS. THE STORM WAS MOVING VERY SLOWLY NORTH. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 62 BETWEEN MILE MARKERS 42 AND 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3417 11593 3417 11571 3403 11571 3403 11593 $$ MORGAN
2 follow-up statements
467 WGUS75 KVEF 252229 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PDT FRI JUL 25 2014 CAC071-252330- /O.CON.KVEF.FF.W.0033.000000T0000Z-140725T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 329 PM PDT FRI JUL 25 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PRODUCED VERY HEAVY RAIN OVER HIGHWAY 62 HAD WEAKENED AND MOVED NORTH TOWARD SHEEP HOLE PASS. HOWEVER...RUNOFF MAY STILL BE FLOWING DOWN THE MOUNTAINS TOWARD THE HIGHWAY AND AMBOY ROAD...SO THE WARNING REMAINS IN EFFECT UNTIL 430 PM PDT. LOCATIONS IMPACTED INCLUDE... HIGHWAY 62 BETWEEN MILE MARKERS 46 AND 51...AND AMBOY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3417 11593 3417 11571 3403 11571 3403 11593 $$ MORGAN
299 WGUS75 KVEF 252250 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 350 PM PDT FRI JUL 25 2014 CAC071-252259- /O.CAN.KVEF.FF.W.0033.000000T0000Z-140725T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 350 PM PDT FRI JUL 25 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 345 PM PDT...RADAR INDICATED THAT RAIN HAD ENDED IN THE WARNED AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED...SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3417 11593 3417 11571 3403 11571 3403 11593 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:00 PM PDT, 37 minutes earlier.
Area forecast discussion, Jul 25, 2:00 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT FRI JUL 25 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .SHORT TERM...THROUGH SUNDAY NIGHT...ORIGINAL BAND OF CLOUDS WHICH PUSHED INTO THE AREA OVERNIGHT WAS LOCATED FROM YUCCA VALLEY THROUGH LAS VEGAS TO LITTLEFIELD ARIZONA AT 130 PM. SOUTH OF THIS ORIGINAL BAND...SKIES HAD CLEARED AND THE SUNSHINE WAS FUELING THUNDERSTORM DEVELOPMENT OVER MOHAVE COUNTY. THE MOISTURE WILL PUSH FARTHER NORTHWEST TOMORROW AND SHOULD COMPLETELY OVERSPREAD THE AREA SUNDAY...WITH THUNDERSTORM CHANCES SPREADING NORTHWEST AS WELL. DEVELOPMENT EACH DAY WILL BE FOCUSED BY TERRAIN AND DIFFERENTIAL HEATING BOUNDARIES...UNLESS AN UNFORESEEN MESOSCALE CONVECTIVE VORTEX DRIFTS IN FROM THE SOUTH. TEMPERATURES WILL GENERALLY BE WITHIN FIVE DEGREES OF NORMAL...WITH POINT TEMPS BEING HIGHLY DEPENDENT ON CLOUD COVER AND PRECIP. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT. MOISTURE WILL REMAIN IN PLACE FOR THE EARLY PART OF THE WEEK BRINGING NEAR OR SLIGHTLY BELOW AVERAGE TEMPERATURES AND A CHANCE FOR THUNDERSTORMS. HAVE TRENDED SLIGHTLY COOLER WITH THE FORECAST AS THERE WILL LIKELY BE LINGERING CLOUD COVER EACH DAY THROUGH WEDNESDAY. AREAS WITH THE BEST CHANCE AT PRECIPITATION WILL CONTINUE TO BE MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. A BIT OF DRYING IS EXPECTED FOR LATER IN THE WEEK...REDUCING THE CHANCE FOR PRECIPITATION AND BRINGING A SLOW WARMING TREND. && .AVIATION...FOR MCCARRAN...A FEW LIGHT SHOWERS WILL AFFECT THE TERMINAL THIS EVENING...BUT THUNDERSTORMS ARE UNLIKELY IN THE IMMEDIATE AREA. BETTER CHANCES OF THUNDERSTORMS EXIST IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. SUNDAY WILL SEE A SLIGHTLY HIGHER CHANCE OF A STORM AT THE TERMINAL...WITH HIGHER CHANCES IN THE MORMON MESA...PEACH SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES THIS EVENING WILL BE MAINLY SOUTHEAST OF AN ARC FROM YUCCA VALLEY TO LAS VEGAS TO LITTLEFIELD ARIZONA. CHANCES WILL SPREAD FARTHER NORTH AND WEST OVER THE WEEKEND...ENCOMPASSING THE ENTIRE MOJAVE DESERT AND SOUTHERN GREAT BASIN BY SUNDAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN/BERC FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.